MAUDE Adverse Event Report: SORIN GROUP USA, INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC AORTIC ARCH CANNULAS; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number RA-1137
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The involved device has been requested for return to sorin group usa for investigation.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group received a report that the aortic arch cannula disconnected suddenly from the tip that was inserted into the aorta during a procedure.The cannula was changed to continue the operation.The user reported significant bleeding.However, there was no additional consequence of the bleeding and no other patient injury was reported.
 
Additional Manufacturer Narrative
The complaint aortic arch cannula was returned to sorin group usa for evaluation.Visual inspection found that the tip was attached to the end of the cannula and would not separate, even with moderate manipulation.Leak testing was performed and the device began to leak at the connection site between the cannula tubing and the curved tip when the pressure was increased to 156 mmhg.After the leak testing the tip could be easily removed.A closer examination revealed that the cannula tip did not appear to have been bonded properly.This is a manufacturing error.The individuals responsible for assembling this cannula and cannula tip were identified based on the reported lot number.The manufacturing procedures were reviewed, the possible causes for this error were discussed and remedial training was performed to ensure that the proper steps needed for this assembly were clearly understood.The reported lot number was a build of (b)(4) devices.This is the only complaint against this lot number and this appears to be an isolated event.

Brand Name
AORTIC ARCH CANNULAS
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC
14401 w. 65th way
arvada CO 80004
MDR Report Key6432970
Report Number1718850-2017-00004
Device Sequence Number10890561
Product Code DWF
UDI-Device Identifier00803622105043
UDI-Public(01)00803622105043(240)RA1137(17)190831(10)1624300014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K943934
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberRA-1137
Device Lot Number1624300014
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/24/2017
Supplement Report FDA Received Date06/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR